Journal of Mathematical Biology

, Volume 16, Issue 3, pp 199–220 | Cite as

Existence and stability of travelling wave solutions of a nonlinear integral operator

  • Roger Lui
Article

Abstract

In this paper, we establish the existence and stability property of travelling wave solutions of a nonlinear integral operator in the inferior case.

Key words

Nonlinear integral operator Travelling wave Wave speed Asymptotic speed of propagation Stability 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Aronson, D. G., Weinberger, H. F.: Nonlinear diffusion in population genetics, combustion, and nerve propagation. In: Goldstein, J. (ed.) Partial differential equations and related topics. Lecture notes in mathematics, vol. 446, 5–49. Berlin-Heidelberg-New York: Springer 1975Google Scholar
  2. 2.
    Aronson, D. G., Weinberger, H. F.: Multidimensional nonlinear diffusion arising in population genetics. Adv. in Math. 30, 33–76 (1978)Google Scholar
  3. 3.
    Diekmann, O.: Thresholds and travelling waves for the geographical spread of infection. J. Math. Biol. 6, 109–130 (1978)Google Scholar
  4. 4.
    Diekmann, O.: Run for your life. A note on the asymptotic speed of propagation of an epidemic. J. Different. Equa. 33, 58–73 (1979)Google Scholar
  5. 5.
    Diekmann, O., Kaper, H. G.: On the bounded solutions of a nonlinear convolution equation. J. Nonlin. Analysis 2, 721–737 (1978)Google Scholar
  6. 6.
    Fife, P. C., McLeod, J. B.: The approach of solutions of nonlinear diffusion equations to travelling wave solutions. Arch. for Rat. Mech. and Anal. 65, 335–361 (1977)Google Scholar
  7. 7.
    Hadeler, K. P., Rothe, F.: Travelling fronts in nonlinear diffusion equations. J. Math. Biol. 2, 251–263 (1975)Google Scholar
  8. 8.
    Thieme, H. R.: Asymptotic estimates of the solutions of nonlinear integral equations and the asymptotic speeds for the spread of populations. J. Reine und Angew. Math. 306, 94–121 (1979)Google Scholar
  9. 9.
    Thieme, H. R.: Density-dependent regulation of spatially distributed populations and their asymptotic speed of spread. J. Math. Biol. 8, 173–187 (1979)Google Scholar
  10. 10.
    Lui, R.: A nonlinear integral operator arising from a model in population genetics I. Monotone initial data. SIAM J. on Math. Analysis, in press (1982)Google Scholar
  11. 11.
    Lui, R.: A nonlinear integral operator arising from a model in population genetics II. Initial data with compact support. SIAM J. on Math. Analysis, in press (1982)Google Scholar
  12. 12.
    Schumacher, K.: Travelling-front solutions for integro-differential equations I. J. Reine und Angew. Mathematik 316, 54–70 (1980)Google Scholar
  13. 13.
    Schumacher, K.: Travelling-front solutions for integro-differential equations II. Biological growth and spread, mathematical theory, and applications. Proceedings Heidelberg 1979. Lecture notes in biomathematics, vol. 38. Berlin-Heidelberg-New York: Springer 1979Google Scholar
  14. 14.
    Veling, E. J. M.: Convergence to a travelling wave in an initial-boundary value problem, ordinary and partial differential equations. Proceedings Dundee Scotland 1980. Lecture notes in mathematics, vol. 846. Berlin-Heidelberg-New York: Springer 1980Google Scholar
  15. 15.
    Weinberger, H. F.: Asymptotic behavior of a model in population genetics. In: Chadam, J. (ed.) Nonlinear partial differential equations and applications. Lecture notes in math., vol. 648, 47–98. Berlin-Heidelberg-New York: Springer 1978Google Scholar
  16. 16.
    Weinberger, H. F.: Long-time behavior of a class of biological models. SIAM J. on Math. Analysis 13, (No. 3) 353–396 (1982)Google Scholar

Copyright information

© Springer-Verlag 1983

Authors and Affiliations

  • Roger Lui
    • 1
  1. 1.Department of Mathematical SciencesSan Diego State UniversitySan DiegoUSA

Personalised recommendations